Mathematica 9 is now available

Wolfram Library Archive


Courseware Demos MathSource Technical Notes
All Collections Articles Books Conference Proceedings
Title

The Second Set of Magic Angles of Projectile Motion
Author

Haiduke Sarafian
Organization: The Pennsylvania State University
Department: Department of Physics
Journal / Anthology

The Mathematica Journal
Year: 2004
Volume: 9
Issue: 2
Page range: 388-391
Description

By suppressing the kinematics of projectile motion, we show that a projectile thrown at 49.50 above the horizontal maximizes the trajectory's perimeter. We also identify two unique projectile angles, 15.5 and 88.9, that give two different parabolas with identical perimeters and identical areas.
Subject

*Mathematics > Calculus and Analysis > Calculus
URL

http://www.mathematica-journal.com/issue/v9i2/contents/MagicAngles/MagicAngles.nb
http://www.mathematica-journal.com/issue/v9i2/contents/MagicAngles/MagicAngles_1.html